Connect with others who understand.

sign up log in
About MyDepressionTeam
Real members of MyDepressionTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Sertraline! Why Am I Still Having Side Effects If That's What They Are?!

Sertraline! Why Am I Still Having Side Effects If That's What They Are?!

So this is my 3rd set of meds... Citalopram, Escitalopram and now Sertraline. All have given me weak legs and dizzyness and yawning constantly.

Are these side effects? My Dr seems to think so on the first two as (due a review in early May on this latest med)

She said that I've had all investigations all showing everything as it should be and nothing untoward. including chest x rays, camera (bronchoscopy) nasal camera. CT scan. As well as… read more

A MyDepressionTeam Member said:

hi, i know that my answer is probably too late but i take sertraline and have done so for over 20 years. i think that i have had various side effects in the past and probably still get some occasionally now but coming off them would be much much worse for me personally so it is worth it. i don't know if the following symptoms/issues are directly related to taking sertraline or just coincidental but over the years at some point i have had the following: restless legs and arms especially at night in bed, itching all over my body but no rash and no change in detergents or other household products, very mild trembling/shaking, upset stomach, erratic sleep patterns, hot flushes (also due to me being peri=menopausal), irritability, excessive tiredness and lethargy, headaches, muscle cramps, numb fingers and arms upon waking in the morning (could also be due to a trapped nerve), nausea, brain fog, unreliable memory, very forgetful, mild blurred vision, dry sore eyes, and a few others that i can't currently recall. the trouble is that some, or even most of these symptoms could be caused by the sertraline or just as easily caused by something else or be nothing at all. i do know that it takes a good few weeks for your body to get used to taking a new medication and that after those few weeks some side effects will gradually disappear or at least fade. the trouble with most anti-depressants is that they quite often make you feel worse for a few weeks before they actually start to kick in and work. i hope that you have found the right medication for you since you originally posted this question

posted over 3 years ago
A MyDepressionTeam Member said:

I didn't sleep very well either but I think I had other underlying issues that didn't help with that too ...

posted over 3 years ago
A MyDepressionTeam Member said:

Hi ...
I was also on Sertraline until recently ... pretty high dosage ... I suffered with dry mouth ... dizziness often n nausea to say a few ...
I'd say from my personal experience that it is likely to be a side effect ... you couldn't be allergic to any of the content could you ... one that appears in the other 2 tablets too... sorry .. just a thought ...
Hope you feel better soon x

posted over 3 years ago
A MyDepressionTeam Member said:

I don't get a tightness ... I can get a bit breathless though when stressed but I think that's because all my energy is focused on not getting too stressed...

I had the tightness when I was on Citalopram so swapped over. I've always been a pretty good sleeping until I started on the Sertraline, although I think I may have slept too much, but I find I don't need as much sleep now - That probably doesn't make any sense.

I haven't really had any of the other symptoms, although I found when I wasn't eating while taking them the dizzying and zoning out was worse...

posted over 3 years ago
A MyDepressionTeam Member said:

I'm on Sertraline ... A high dose as well ... I get the dizzy thing and the weakness in my limbs, when I discussed it with my doctor (I tend to feel it in the evenings and that's when I take my meds) he explained that due to the dose I'm on my body is telling me it's time for the next dose... I can't say about the yawning as I've always since I was 13 and had my first major episode I've not been a very good sleeper ... Hence the yawning

posted over 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in